Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS Wilmington, OH

March 23, 20114 counties in Kentucky; Adams County, Brown County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 23, 2011, 4:06 PM EDT for 4 counties in Kentucky; Adams County, Brown County, Ohio. It was in force for 41 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 4:06 PM EDT (20:06 UTC)
Expired
Mar 23, 2011, 4:47 PM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH

The radar

The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 4:08 PM EDTTSTM WND DMG1 Ene Winchester, OHA COMMERCIAL BARNS ENTIRE FRAME WAS BLOWN 50 FEET FROM ITS FOUNDATION.
Mar 23, 4:08 PM EDTTSTM WND DMGBrooksville, KYTWO UTILITY POLES SNAPPED OFF ON ROUTE 19. THREE-FOOT DIAMETER TREE FELL DOWN ON ELECTRIC LINES ON WOODLAND ACRES RD.
Mar 23, 4:10 PM EDTTSTM WND GST 60Russellville, OH
Mar 23, 4:10 PM EDTTSTM WND GST 65Cherry Fork, OH
Mar 23, 4:25 PM EDTTSTM WND GST 603 Ne Aberdeen, OHPENNY SIZE HAIL ALSO REPORTED.
Mar 23, 4:34 PM EDTTSTM WND DMGPeebles, OHTREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS51 KILN 232006
SVRILN
KYC023-135-161-201-OHC001-015-232100-
/O.NEW.KILN.SV.W.0033.110323T2006Z-110323T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
  EASTERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
  MASON COUNTY IN NORTHERN KENTUCKY...
  ROBERTSON COUNTY IN NORTHERN KENTUCKY...
  ADAMS COUNTY IN SOUTHWEST OHIO...
  SOUTHERN BROWN COUNTY IN SOUTHWEST OHIO...

* UNTIL 500 PM EDT.

* AT 405 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LOCUST GROVE TO
  LOWELL...MOVING EAST AT 75 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ABERDEEN...
  WEST UNION...
  MAYSVILLE...
  WASHINGTON...
  LEWISBURG...
  MANCHESTER...
  TOLLESBORO...
  VANCEBURG...

IN ADDITION...MURPHYSVILLE...PEED...BENTONVILLE...MAYS LICK...
BRADYSVILLE...HELENA...FLEMING-MASON COUNTY AIRPORT AND STATE ROUTE
348 AT STATE ROUTE 125 ARE NEAR THE PATH OF THESE SEVERE
THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 3844 8359 3850 8360 3853 8364 3846 8386
      3849 8394 3842 8399 3847 8413 3860 8409
      3877 8409 3880 8392 3896 8367 3895 8341
      3905 8337 3902 8328 3850 8329 3841 8351
TIME...MOT...LOC 2006Z 273DEG 64KT 3896 8330 3862 8388

$$

HATZOS
2 follow-up statements
036 
WWUS51 KILN 232030
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT WED MAR 23 2011

KYC023-201-OHC015-232040-
/O.CAN.KILN.SV.W.0033.000000T0000Z-110323T2100Z/
BRACKEN KY-ROBERTSON KY-BROWN OH-
430 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN...ROBERTSON AND
EASTERN BRACKEN COUNTIES HAS BEEN CANCELLED...

THE STORMS HAVE MOVED EAST INTO MASON...LEWIS AND ADAMS COUNTIES.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3844 8359 3850 8360 3853 8364 3850 8374
      3883 8367 3895 8341 3896 8328 3850 8329
      3841 8351
TIME...MOT...LOC 2030Z 273DEG 65KT 3886 8327 3852 8347

$$

KYC135-161-OHC001-232100-
/O.CON.KILN.SV.W.0033.000000T0000Z-110323T2100Z/
MASON KY-LEWIS KY-ADAMS OH-
430 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ADAMS...WESTERN LEWIS AND SOUTHEASTERN MASON COUNTIES...

AT 428 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF BLUE CREEK TO EPWORTH...MOVING EAST AT 75 MPH.

LOCATIONS IMPACTED INCLUDE...
VANCEBURG.

IN ADDITION...STRICKLETT...SANDY SPRINGS AND KINNICONICK ARE NEAR THE
PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3844 8359 3850 8360 3853 8364 3850 8374
      3883 8367 3895 8341 3896 8328 3850 8329
      3841 8351
TIME...MOT...LOC 2030Z 273DEG 65KT 3886 8327 3852 8347

$$

HATZOS
996 
WWUS51 KILN 232047
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT WED MAR 23 2011

KYC135-161-OHC001-232057-
/O.CAN.KILN.SV.W.0033.000000T0000Z-110323T2100Z/
MASON KY-LEWIS KY-ADAMS OH-
447 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS...WESTERN LEWIS AND
EASTERN MASON COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORMS HAVE MOVED OUT OF ADAMS AND MASON COUNTIES. 
ADDITIONAL THUNDERSTORMS IN MASON COUNTY MAY CAUSE BRIEF GUSTY WINDS 
AND PEA SIZE HAIL.

AN ADDITIONAL SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
LEWIS COUNTY UNTIL 530 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3844 8359 3850 8360 3853 8364 3850 8374
      3883 8367 3895 8341 3896 8328 3850 8329
      3841 8351
TIME...MOT...LOC 2047Z 273DEG 65KT 3884 8287 3850 8308

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:40 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 23, 1:40 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT WED MAR 23 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST ALONG A WARM FRONT ACROSS THE AREA
TODAY. A TRAILING COLD FRONT FROM THE LOW WILL PUSH THROUGH
THIS EVENING. COLDER HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DEEP UPR LVL LOW WILL CONTINUE TO PUSH E/SE TOWARD THE GREAT
LAKES TODAY/OHIO VALLEY REGION TODAY. SFC LOW PRESSURE WILL RIPPLE
ACRS AN ADVANCING WARM FRONT ACRS NRN OHIO. FALLING HEIGHTS AHEAD
OF THE UPR LOW...ALONG WITH AN EMBEDDED DISTURBANCE ON THE EAST
SIDE OF THE UPR LOW...WILL PROVIDE LARGE SCALE ASCENT FOR THIS
AFTERNOON. IN THE LOW LEVELS...SFC LOW WILL AID IN THE INCREASE OF
THE LOW LEVEL JET...PROVIDING SOME LOW LEVEL FORCING/FOCUS.
STEEPENING MID LEVEL LAPSE RATES APCHING 8 C/KM WILL AID IN
DESTABILIZING THE ATMOSPHERE...ALONG WITH WARM SFC TEMPERATURES IN
THE 60S/70S AND DEWPOINTS CLIMBING INTO THE 50S. ALL IN
ALL...REGION REMAINS IN A SLIGHT TO MODERATE RISK FOR SEVERE
WEATHER. CURRENT THINKING IS THAT CONVECTION WILL GET STARTED OVER
CNTRL/SRN INDIANA BY EARLY AFTN...QUICKLY SPREADING EAST AND
INCREASING IN COVERAGE AS IT PASS ACRS OUR REGION. BIGGEST SEVERE
THREATS WILL BE LARGE HAIL DUE TO STEEP LAPSE RATES AND FAT CAPE
LOCATED IN THE MID LVLS...FOLLOWED BY DAMAGING WINDS. ALTHOUGH 0-1
KM SRH IS NOT OVERLY HIGH...STORMS WILL BE CAPABLE OF BECOMING
SUPERCELLULAR DUE TO UNIDIRECTIONAL FLOW THAT MAY LEAD TO
SPLITTING CELLS. ANY RIGHT MOVING CELL FROM THE MEAN FLOW COULD
STILL POSE A TORNADO THREAT. ALL OF THE ABOVE IS MENTIONED IN THE
HWO. WILL MAKE UPDATES TO THE FORECAST AS CONDITIONS WARRANT
THROUGHOUT THE DAY...ESPECIALLY DEWPOINTS AND TEMPERATURES THAT
WILL BE INFLUX.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AFTER EVENING SHOWERS AND STORMS ACTIVITY SHOULD QUICKLY DIMINISH
WITH ONLY SCATTERED LIGHT RAIN MIXING WITH AND CHANGING TO LIGHT
SNOW. DONT EXPECT ANY ACCUM AND SHOULD BE ENOUGH DRYING OUT TO
KEEP ANY ICY ROADS FROM OCCURRING. TEMPS AT OR JUST ABOVE GUID WITH
CLOUDS. AFTER A FEW MORNING FLURRIES OR SPRINKLES SHOULD SEE GOOD
DRYING AND AFTERNOON SUN. TEMPS WILL STRUGGLE BUT WITH THE
EXPECTATION OF SOME SUN DID NOT STRAY MUCH FROM GUIDANCE. THURSDAY
NIGHT AND FRIDAY SHOULD BE DRY WITH HIGH PRESSURE. SOME INCREASING
CLOUDS ON FRIDAY AHEAD OF NEXT SYSTEM. TEMPS NEAR GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE TO DISAGREE FOR THE LONG TERM PERIOD.  THE GFS HAS
PRECIPITATION ACROSS THE AREA FOR ALMOST THE ENTIRE WEEKEND WHEREAS
THE ECMWF KEEPS CONDITIONS DRY WITH A MORE SOUTHERN ECMWF STORM
TRACK. DUE TO MODEL RUN INCONSISTENCIES WENT WITH A BLEND AT THIS
POINT HOWEVER WENT CLOSER TO A SOUTHERN SOLUTION. DRY CONDITIONS
WILL BE PRESENT FOR MONDAY BEFORE ANOTHER SYSTEM IMPACTS THE AREA.
THE GFS IS FURTHER SOUTH WITH THIS SYSTEM WHILE THE ECMWF HAS A
MORE NORTHERN TRACK. WENT CLOSER TO THE NORTHERN ECMWF SOLUTION.
MODEL TRENDS HAVE BEEN FASTER WITH THIS SYSTEM AND THEREFORE SPED
UP TIMING WITH PRECIPITATION. TEMPERATURE PROFILES WILL BE ON THE
EDGE FOR PRECIPITATION TYPE AND THEREFORE BELIEVE THAT SOME
LOCATIONS...ESPECIALLY ACROSS THE NORTH WILL MIX WITH SOME SNOW
WITH BOTH THE WEEKEND AND EARLY NEXT WEEK SYSTEMS. TEMPERATURES
WILL BE BELOW NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
POTENT UPPER LEVEL LOW EXTENDING FROM THE WESTERN GREAT LAKES INTO
THE CENTRAL PLAINS WILL MOVE QUICKLY ESE THROUGH THE REGION DURING
THE TAF PERIOD. A SFC LOW NEAR KIND THIS AFTERNOON WILL RIPPLE
ALONG A WARM FRONT ACRS NRN OHIO THIS AFTN INTO EARLY EVENING. A
COLD FRONT/DRY LINE WILL ACCOMPANY THE LOW. WARM...MOIST AND
UNSTABLE AIRMASS AHEAD OF THE LOW AND FRONT...COMBINED WITH
INCREASING LOW LEVEL CONVERGENCE AND UPPER LEVEL LIFT...WILL
RESULT IN SHOWERS AND THUNDERSTORMS ACROSS THE TAF SITES THROUGH
THE AFTERNOON HOURS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. WILL INCLUDE TEMPO -TSRA AT ALL TAF SITES THIS
AFTN. WILL AMEND TAFS IF NECESSARY TO INCLUDE HAIL AND OR STRONG
WINDS SHOULD STRONGER CORES MOVE TOWARD ANY TERMINAL. IT APPEARS
AS THIS ACTIVITY MOVES EAST BY LATE AFTERNOON INTO EARLY
EVENING...THERE MAY BE A BRIEF BREAK IN THE PCPN THREAT.
THEREAFTER...ANOTHER COLD FRONT WILL DROP FROM NW TO SE THROUGH
THE REGION OVERNIGHT. THERE COULD BE SOME ADDITIONAL SHOWERS AND
EMBEDDED THUNDER AHEAD OF THE FRONT. AFTER FRONTAL
PASSAGE...COLDER AIR WILL FILTER INTO THE REGION. CIGS WILL LIKELY
DROP INTO THE MVFR CATEGORY BEHIND SECOND FRONT. THE JURY IS
STILL OUT AT THIS POINT WHETHER IFR CIGS WILL FORM. GIVEN WEAK LOW
LEVEL FORCING OVERNIGHT...AND A LACK OF MID LVL MOISTURE...SOME
PATCHY DRIZZLE WILL BE POSSIBLE...WITH FREEZING DRIZZLE WHERE
TEMPERATURES FALL TO OR LOWER THAN FREEZING.

ON THURSDAY...ANY THREAT OF DRIZZLE/FREEZING DRIZZLE SHOULD END
DURING THE MORNING HOURS. MVFR CIGS WILL CONTINUE DURING THE MORNING...
WITH A CLEARING TREND STARTING CLOSE TO THE NORTHERN TAF SITES
AROUND 18Z AS A RIDGE OF HIGH PRESSURE AND DRIER AIR BUILD
SOUTHWARD INTO THE GREAT LAKES.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY NIGHT
INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN/PADGETT
NEAR TERM...HICKMAN
SHORT TERM...PADGETT
LONG TERM...NOVAK
AVIATION...HICKMAN
Hazardous weather outlook, Mar 23, 4:52 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
452 AM EDT WED MAR 23 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-240900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
452 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM WILL PUSH EAST TODAY ALONG A WARM FRONT
DRAPED ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
BECOME MORE NUMEROUS THROUGH THE AFTERNOON HOURS...AND CONTINUE
INTO THE EARLY EVENING.

THERE IS A GOOD CHANCE THAT SOME OF THE STORMS WILL BECOME SEVERE
LATER TODAY...PRIMARILY AFTER 2 PM. THE PRIMARY SEVERE THREAT WILL
BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE POTENTIAL FOR AN
ISOLATED TORNADO WILL ALSO EXIST. THE THUNDERSTORM AND SEVERE
WEATHER THREAT WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON.

In the hours before

Local storm report, Mar 23, 3:44 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     NAPOLEON                39.21N 85.33W
03/23/2011  E65 MPH          RIPLEY             IN   CO-OP OBSERVER

            PEA SIZE HAIL ALSO REPORTED.

&&

SFH
Local storm report, Mar 23, 3:46 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
346 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             CIRCLEVILLE             39.60N 82.94W
03/23/2011  E0.50 INCH       PICKAWAY           OH   TRAINED SPOTTER

            CLOSER TO DIME SIZE

0330 PM     HAIL             3 SW TROY               40.01N 84.26W
03/23/2011  E0.75 INCH       MIAMI              OH   COUNTY OFFICIAL

            CLOSER TO DIME SIZE

0334 PM     HAIL             GREENFIELD              39.35N 83.39W
03/23/2011  E1.75 INCH       HIGHLAND           OH   TRAINED SPOTTER

0338 PM     HAIL             ADELPHI                 39.46N 82.75W
03/23/2011  E1.75 INCH       ROSS               OH   TRAINED SPOTTER

&&

HUGHES
Local storm report, Mar 23, 3:47 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             3 SSE KINGSTON          39.43N 82.89W
03/23/2011  E1.00 INCH       ROSS               OH   AMATEUR RADIO

            BETWEEN DRY RUN ROAD AND STATE ROUTE 180.

&&

SFH
Local storm report, Mar 23, 3:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             2 NNE CHILLICOTHE       39.36N 82.97W
03/23/2011  E1.75 INCH       ROSS               OH   PUBLIC

&&

KURZ
Local storm report, Mar 23, 3:55 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             MARTINSVILLE            39.32N 83.81W
03/23/2011  E1.25 INCH       CLINTON            OH   PUBLIC

&&

SFH
Local storm report, Mar 23, 4:00 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     NEW RICHMOND            38.96N 84.28W
03/23/2011                   CLERMONT           OH   PUBLIC

            LARGE BRANCHES BROKEN.

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:53 PM EDTSevere Thunderstorm WarningILNBoone52 min
Mar 23, 3:08 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton37 min
Mar 23, 3:23 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin, Grant, Owen52 min
Mar 23, 3:33 PM EDTSevere Thunderstorm WarningILNBracken, Campbell, Grant, Kenton, Pendleton40 min
Mar 23, 4:28 PM EDTSevere Thunderstorm WarningILNLewis35 min
Mar 23, 1:55 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Clinton, Hamilton, Warren53 min
Mar 23, 1:57 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Warren18 min
Mar 23, 2:25 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Highland, Pickaway, Ross65 min
Mar 23, 2:26 PM EDTSevere Thunderstorm WarningILNButler49 min
Mar 23, 2:45 PM EDTSevere Thunderstorm WarningILNDelaware, Union45 min
Mar 23, 2:59 PM EDTSevere Thunderstorm WarningILNButler, Greene, Montgomery, Warren46 min
Mar 23, 3:05 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Darke, Logan, Miami, Shelby55 min
Mar 23, 3:07 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross38 min
Mar 23, 3:11 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Warren34 min
Mar 23, 3:14 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross46 min
Mar 23, 3:19 PM EDTSevere Thunderstorm WarningILNClinton, Highland, Warren41 min
Mar 23, 3:42 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami, Montgomery63 min
Mar 23, 3:45 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Pickaway, Ross26 min
Mar 23, 3:51 PM EDTSevere Thunderstorm WarningILNAdams, Highland39 min
Mar 23, 3:57 PM EDTSevere Thunderstorm WarningILNHocking22 min
Mar 23, 4:00 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Franklin, Madison, Union34 min
Mar 23, 4:10 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Hocking, Pike, Ross, Scioto33 min
Mar 23, 4:14 PM EDTSevere Thunderstorm WarningILNLicking23 min
Mar 23, 4:48 PM EDTSpecial Weather StatementILNMadison57 min
Mar 23, 4:59 PM EDTSpecial Weather StatementILNFayette, Greene, Hocking, Pickaway61 min
Mar 23, 7:59 PM EDTSpecial Weather StatementILNAuglaize, Mercer61 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.